med side effects-discouraged-my first time here

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

suebeehoney
Regular Member


Date Joined Oct 2006
Total Posts : 23
   Posted 10/4/2006 9:37 AM (GMT -7)   
Hi, this is my first post.  I am on trileptal, 450 mg. for several weeks now.  I was weaned off lamictal-took my last 25 mg. on sunday.  Last night (and for awhile now) I have had bad musche and joint pain and aches.  My doctor told me to take seroquel for sleep last night because I have been getting hypomanic.  I wore up with a feeling of agitation inside after only two hours of sleep--couldn't keep my legs still  I took cogentin that he had prescribed when I came off of abilify earlier this summer.  Is this a common reaction (the akathesia) from coming off lamictal?  Anybody else experience this?  I am sensitive to meds and have tried many of them.  I have bipolar 1 rapid cycling.
 
suebeehoney

CounterClockwise
Veteran Member


Date Joined Jul 2006
Total Posts : 1529
   Posted 10/4/2006 12:26 PM (GMT -7)   

Hi Sue,

Welcome to HW -- lovely to have you here and I really hope you get some great feedback on this.

I don't have any experience with Seroquel or coming off Lamictal, I'm afraid, but it's possible that the reaction you're having is down to either of these factors. The muscle and joint pains sounds to me like withdrawal from the Lamictal (I suppose along the lines of your body looking for the thing it expects to get and not finding it -- sounds similar to the sort of thing people can have when they come off smoking). This should pass in time, but others on this board might have more of an idea on that -- and you should see if there's anything your doc can do to help you with this.

Seroquel is normally good at helping people sleep, but you're not the first person who's posted here to say it's had an opposite reaction. Is there a leaflet that came with your meds? Something that would help you to identify whether or not the uncontrollably jittery legs was that? If not, have a look at the manufacturer's web pages: http://www.seroquel.com/cons_bip/seroquel/how_to/firstweek.asp One of the serious side effects mentioned is "tardive dyskinesia (uncontrollable movements)". There's also a link to Prescribing Information in your pc reads pdfs. It looks to me like this is something oyu should discuss with your doc immediately (phone call) and it may mean you have to discontinue the med. I know this is the last thing you want to hear -- and, hey, I could be wrong! :) -- but it is *definitely* worth checking -- in fact, it's worth checking the potential side effects of all your meds to see if anything else matches up (just Google the name and the manufacturer's website is normally in the top 3 hits).

Hop that this helps -- and do keep us posted.

Rosie x

 


********************

People are not like fish: they do not work well battered.

When I'm not in my right mind, my left mind gets pretty crowded...

********************

 
Co-Moderator, Bipolar Forum


judyinky
Regular Member


Date Joined Aug 2006
Total Posts : 254
   Posted 10/4/2006 3:50 PM (GMT -7)   
Hi Sue,
I am on Lamictal, and was on Trileptal before I went on Lamictal. So, I do not know about side effects fo coming off of it. I think there was a thread on here a few weeks back about weaning off of lamictal.
I am not sure how to find it, but will look for you. I do know that seroquel can be very sedating, and can cause the jerky movements you wrote about from what I have read. What dosage were you taking. It seems to me that seroquel ( an antipsychotic medication) is a very heavy duty medication to help someone sleep. Sometimes I think they are pushing the drugs for the drug companies. Who knows?
Benadryl is a good sleep agent, also there are good sleeping medications out there that, to me, would be better to take than seroquel for sleep with all its side effects. I have psoriasis,and my doctor gives me atarax for itching. That really gives me a good night's sleep.

Hope this helps.

Be well,

Judy

remedyfind.com is a great site to compare medicatons and treatments of all types of medical disorders. The patients rate the medication, side effects, effectiveness, ect. I think you will find it helpful.

I hope this new medicaton works out for you.
"Hope is seldom found in the things we can see;
it is the sweet fragrance of grace."



SnowyLynne
Veteran Member


Date Joined Apr 2004
Total Posts : 1539
   Posted 10/4/2006 4:09 PM (GMT -7)   
Seroquel is a Antipsycotic,not a sleep medication,BUT it does help with sleep also.
SnowyLynne


suebeehoney
Regular Member


Date Joined Oct 2006
Total Posts : 23
   Posted 10/5/2006 10:40 AM (GMT -7)   
Judy, did you have any weird side effects on trileptal, like little muscle twitches, muscle stiffness?
sue

judyinky
Regular Member


Date Joined Aug 2006
Total Posts : 254
   Posted 10/5/2006 11:30 AM (GMT -7)   
Sue,
I cannot remember having those type of side effects at all. I can't even remember right now why I went off it. I think it was because it stopped working for me. Lamictal has been very effective, but while I was on a high dose of prednisone my doctor added lithium because my mood was so up and down even on the lamictial, and I was cycling and had hypomania
 
. My guess is that your symptoms are related to either w/d or the seraquel. I have had a few friends on it and it caused them problems. I hesitate to offer any advise though and hope it does not come across like that because I am not a professional and everyone is different. Doing research on the medicatons online and looking up the side effects would be a good things to do.  I research everything I take for BP as well as my other health issues.
It's my body and mind, after all.  This is a wonderful site and I'm so glad you are here. I ready what you wrote on another post. You have a lot of insight into this disease.
Welcome to Healing Well.  Please keep coming back. 
 
Be Well,
 
 
Judy
"Hope is seldom found in the things we can see;
it is the sweet fragrance of grace."


New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, December 03, 2016 7:05 PM (GMT -7)
There are a total of 2,732,355 posts in 301,012 threads.
View Active Threads


Who's Online
This forum has 151172 registered members. Please welcome our newest member, Whydoesithurtsomuch.
320 Guest(s), 11 Registered Member(s) are currently online.  Details
ewafromwarsaw, 81GyGuy, Shaz032, AnxiousTexan, summer16, Girlie, rocckyd, Uniform Charlie, Fairwind, Ggrlsav, DutchessCountyJim


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer